Alert archive / Idaho / Wind Advisories in 2007
Wind Advisory 16, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Nov 17, 2007, 7:53 PM PST for Clearwater County, Idaho County, Idaho. It was in force for 82 min.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2007, 7:53 PM PST (03:53 UTC)
- Expired
- Nov 17, 2007, 9:15 PM PST
- In force
- 82 min
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 3.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 180353 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 853 PM MST SAT NOV 17 2007 IDZ007-181100- /O.NEW.KMSO.WI.Y.0016.071118T0353Z-071118T1200Z/ OROFINO/GRANGEVILLE REGION- 753 PM PST SAT NOV 17 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY. THE COMBINATION OF GUSTY...PRESSURE GRADIENT DRIVEN WINDS ALONG WITH WIND GUSTS FROM NEARBY SHOWERS WILL CONTINUE TO PRODUCE SOUTHWESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 45 MPH. THESE CONDITIONS ARE EXPECTED TO LAST INTO EARLY MORNING BEFORE DIMINISHING. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KMSO 180515 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1015 PM MST SAT NOV 17 2007 IDZ007-180615- /O.CAN.KMSO.WI.Y.0016.000000T0000Z-071118T1200Z/ OROFINO/GRANGEVILLE REGION- 915 PM PST SAT NOV 17 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS THE CAMAS PRAIRIE NEAR GRANGEVILLE HAVE DECREASED TO BELOW ADVISORY LEVEL. WITH PRESSURE GRADIENTS BEGINNING TO RELAX AND SHOWER ACTIVITY DIMINISHING...THE STRONG GUSTY WINDS TO 45 MPH ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Nov 17, 5:01 PM PST, 2 hours 52 minutes earlier.
Area forecast discussion, Nov 17, 5:01 PM PST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
601 PM MST SAT NOV 17 2007
.UPDATE...ISOLATED CONVECTION HAS DEVELOPED ALONG THE WARM FRONTAL
BOUNDARY OVER SE WA AND NRN IDAHO. THOUGH ABUNDANT SPEED AND
DIRECTIONAL WIND SHEAR IS PRESENT FOR STORM ORGANIZATION...THE
INSTABILITY (ESPECIALLY SURFACE INSTABILITY IS LIMITED). NEVER-
THE-LESS THESE STORMS WILL NEED TO BE MONITORED OVER THE NEXT
COUPLE OF HOURS FOR HIGH WIND GUSTS.
LATEST MODEL DATA SUGGESTS THAT THE EMBEDDED CONVECTION WILL
GRADUALLY SHIFT SE THROUGH THROUGH NORTH CENTRAL ID AND WRN MT
THROUGH THE EVENING. AN UPDATE TO THE ZONE AND STATE FORECAST WILL
BE FORTHCOMING.
&&
.AVIATION...IN ADDITION TO THE AVIATION CONCERNS LISTED
BELOW...ISOLATED THUNDERSTORMS (POSSIBLY WITH GUSTY WINDS) MAY
IMPACT KMSO THROUGH MIDNIGHT.
&&
.PREV DISCUSSION... /ISSUED 251 PM MST SAT NOV 17 2007/
..CORRECTED WINTER STORM WATCH DETAILS...
DISCUSSION...AN ACTIVE WEATHER PATTERN TO CONTINUE THROUGH
MONDAY AS A STRONG UPPER LEVEL JET OVER THE NORTHWEST U.S. WILL
PERSIST THROUGH MONDAY. THE UPPER LEVEL LOW PRESSURE SYSTEM
CURRENTLY IN THE EASTERN PACIFIC WILL HELP USHER IN ABUNDANT
MOISTURE ACROSS THE NORTHERN ROCKIES THROUGH MONDAY. STRONG
WESTERLY WINDS WILL AID IN INCREASING OROGRAPHIC LIFT FOR ABUNDANT
MOUNTAIN MOISTURE. IT NOW LOOKS LIKE TEMPERATURES WILL BE WARM
ENOUGH THROUGH SUNDAY TO KEEP SNOW LEVELS HIGH. BY LATE SUNDAY AND
MONDAY COLDER AIR WILL INFILTRATE THE NORTHERN ROCKIES AS A COLD
FRONT PASSES. SIGNIFICANT MOUNTAIN SNOWS WILL BE POSSIBLE ACROSS
NORTH CENTRAL IDAHO AND ALONG THE CONTINENTAL DIVIDE. HOW MUCH
SNOWFALL WILL DEPEND ON WHEN COLDER AIR MOVES INTO THE AREA TO
LOWER SNOW LEVELS. WITH THE POTENTIAL OF SIGNIFICANT
SNOW...DEPENDING ON TIMING OF COLD AIR...A WINTER STORM WATCH WILL
BE ISSUED FOR OVERNIGHT SUNDAY AND MONDAY.
SHOWERS WILL CONTINUE OVER MUCH OF WESTERN MONTANA AND CENTRAL IDAHO
EARLY TUESDAY AND THROUGH MUCH OF THE DAY AS THE UPPER LEVEL LOW
TRAVERSES THE AREA. EXPECT THESE SHOWERS TO BE LARGELY
OROGRAPHIC AND TAPER OFF FROM NORTH TO SOUTH BY THE EVENING HOURS.
WEDNESDAY A RELATIVELY DRY NORTHERLY FLOW WILL ESTABLISH ITSELF
OVER THE NORTHERN ROCKIES. WITH INCREASING STABILITY OVER THE AREA
DUE TO A BUILDING SURFACE HIGH AND PLENTY OF MOISTURE IN BOTH THE
ATMOSPHERE AND SOIL FROM RECENT PRECIPITATION...ANTICIPATE
PATCHES OF FREEZING FOG TO DEVELOP WEDNESDAY MORNING ACROSS MUCH
OF WESTERN MONTANA AND CENTRAL IDAHO. ALTHOUGH LOCALLY DENSE
FREEZING FOG WILL PROBABLY FORM IN THE MOST FOG PRONE
LOCATIONS...THESE INSTANCES WILL BE LIMITED IN BOTH AREAL COVERAGE
AND DURATION AS MIXING APPEARS SUFFICIENT BY MID DAY TO DISSIPATE
THE FOG BY NOON. TEMPERATURES ACROSS THE ENTIRE AREA WILL
FINALLY BE MORE SEASONAL WITH MANY LOCATIONS STRUGGLING TO GET
ABOVE THE FREEZING MARK WEDNESDAY AFTERNOON.
ALTHOUGH MUCH UNCERTAINTY REMAINS IN THE FORECAST FOR THANKSGIVING
DAY AND BEYOND...COMMON TRENDS WITHIN LONG RANGE NUMERICAL MODELS
ARE LEANING TOWARD CONTINUED COLD WEATHER THROUGH AT LEAST THE
WEEKS END. LOW TEMPERATURES IN THE SINGLE DIGITS TO LOWER TEENS
WILL BE COMMON WITH HIGH TEMPERATURES IN MANY LOCATIONS STRUGGLING
TO GET ABOVE FREEZING DUE TO COLD AIR BECOMING TRAPPED WITHIN THE
LOWER VALLEYS. IN ADDITION THESE VALLEY INVERSIONS WILL LEAD TO
THE FORMATION OF FREEZING FOG DURING THE EARLY/MID MORNING HOURS
ON THANKSGIVING DAY AND FRIDAY. WITH THE AXIS OF THE RIDGE
MAINTAINING ITS POSITION OFF THE PACIFIC COAST...ANTICIPATE MIXING
WILL BE SUFFICIENT BY MID DAY TO DISSIPATE MUCH OF THE FREEZING
FOG. HAVE ALSO CONTINUED MENTION OF A SLIGHT CHANCE FOR SNOW
SHOWERS MAINLY ALONG THE CONTINENTAL DIVIDE AND EASTERN MONTANA
MOUNTAINS FROM THANKSGIVING DAY AFTERNOON THROUGH SATURDAY AS
MODELS ARE STILL SHOWING TWO WEAK SYSTEMS DROPPING SOUTH OUT OF
CANADA. ALL THINGS CONSIDERED...THE WEATHER SHOULD BE RATHER
SEASONAL THIS THANKSGIVING WITH A SLIGHT CHANCE FOR LIGHT
AFTERNOON SNOW SHOWERS.
AVIATION...MOUNTAIN AND PASS OBSCURATION WILL BE POSSIBLE AS
SHOWERS CONTINUE THROUGH THE EVENING. CONDITIONS WILL OCCASIONALLY
DROP TO MVFR IN AREAS OF HEAVIEST SHOWERS FOR LOWERED CEILINGS AND
VISIBILITIES...OTHERWISE VFR CONDITIONS SHOULD PREVAIL. GUSTY
SURFACE WINDS NEAR GRANGEVILLE AND ALONG RIDGE TOPS WILL IMPACT
FLIGHT ROUTES THROUGH NOON SUNDAY.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON
FOR BITTERROOT/SAPPHIRE MOUNTAINS-LOWER CLARK FORK REGION-
POTOMAC/SEELEY LAKE REGION-WEST GLACIER REGION.
ID...WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON
FOR NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER
MOUNTAINS.
&&
UPDATE...HENRY
PREVIOUS DISCUSSION...RPN/DICKERSONThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 1:59 PM PST | Heavy Snow Warning | MSO | Clearwater, Idaho | 23 hr |
| Nov 18, 1:59 PM PST | Winter Storm Warning | MSO | Idaho, Lemhi | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.